MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSFT0515
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior cerebellar artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, two smart coils were successfully implanted in the target location.While attempting to advance the next smart coil, the coil would not advance past its initial position within the introducer sheath.Therefore, the smart coil was not used in the procedure.The procedure was completed using one additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-01370.Section b.Box 5.Describe event or problem; section d.Box 10.Device available for evaluation?; section h.Box 3.Reason for non-evaluation; section h.Box 6.Method code 1 , method code 2 & method code 3; section h.Box 6.Results code 1; section h.Box 6.Conclusions code 1; section h.Box 10.Additional info/corrected data.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a basilar bifurcation in the posterior circulation using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, smart coils were successfully implanted in the target location.While attempting to advance the next smart coil, the coil would not advance past its initial position within the introducer sheath.Therefore, the smart coil was not used in the procedure.The procedure was completed using one additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10491007
Report Number3005168196-2020-01370
Device Sequence Number16875195
Product Code HCG
UDI-Device Identifier00814548014944
UDI-Public00814548014944
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model Number400SMTSFT0515
Device Catalogue Number400SMTSFT0515
Device Lot NumberF97267
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005